Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How can I help my son with his constipation?

My son was born 11 weeks early and is now 4 months old. He is teething really bad so and the only thing that helps him is tylenol, he won't sleep without it. But now he is so constipated that he screams when he goes. Is it the tylenol?

**update** he got his rsv vaccine a few days before i asked this question, he is having bm's but they are really hard and sorta big. we have an appointment with his doc on the 12th and he gets more shots.  he also had a granuloma on on/under his umbilical cord while he was in the nicu. I just feel like iam doing something wrong. i havent given him tylenol and have resorted to rocking hi all night.

 
MeganS1985

Asked by MeganS1985 at 3:54 AM on Jan. 7, 2011 in Babies (0-12 months)

Level 4 (33 Credits)
This question is closed.
Answers (18)
  • Read your update. What is his diet? I would NEVER recommend Karo for a baby, it carries a risk of botuslim poisoning. Hard stool can be a concern, but is it dry, is it like pellets? How hard? How often? I know I ask a lot of questions, but the answers can help me help you. I might consider NOT doing the shots at the next visit, until this is resolved, but that's up to you. Is he on solids? Breastmilk? Formula? High fiber foods if on solids, or fiber supplement if not on solids, MIGHT be something to consider and discuss with the doc.
    Krysta622

    Answer by Krysta622 at 12:18 PM on Jan. 8, 2011

  • OHH POOR LITTLE BB !!! u better see doctor for that its painful that probs
    caramelH

    Answer by caramelH at 4:26 AM on Jan. 7, 2011

  • No its not the tylenol. Could be formula...I breastfed for 4 months and my daughter got bad constipation when we switched. My pediatrician put her on miralax for 3 weeks. You start with a big dose (goes in the formula) and then slowly take it away. It worked wonders but talk to ur dr to make sure its safe for your baby and what the exact dosage its. Oh and also a long warm soak always helped her too. She would usually poo in the tub but the warm water helps. Best of luck!
    randibosin

    Answer by randibosin at 5:45 AM on Jan. 7, 2011

  • My son is 14 weeks old and he gets constipated from time to time. His dr said that it could be a fluid imbalance. She recommended that I give him 2oz of juice daily to relieve the constipation. He likes pear, apple, and white grape juice. I give him 1oz, juice diluted with 1 oz water for a total of 2oz. This really helps him go alot easier.
    carolinagirl075

    Answer by carolinagirl075 at 8:48 AM on Jan. 7, 2011

  • Tylenol has a cumulative effect in the liver; please do not use it unless necessary.

    If you can, try relactating.
    rkoloms

    Answer by rkoloms at 12:22 PM on Jan. 7, 2011

  • What are the symptoms? In infants, constipation is defined as passing dry, hard, pellet like stool. Lack of stool, and straining are not considered constipation. Can you give more info as to what is happening? Is it just screaming? Or are there more symptoms? The answers to that can help us help you.
    Krysta622

    Answer by Krysta622 at 1:22 PM on Jan. 7, 2011

  • Some Miralax mixed in his bottle or breastmilk is safe also caro syrup mixed in.
    cnm5381no2

    Answer by cnm5381no2 at 7:16 PM on Jan. 7, 2011

  • Are you breastfeeding? If you are then he shouldn't be constipated, so then I would say yes it's probably from the Tylenol. If not then it could be from formula. It's harder on babies tummies than breastmilk.
    andreab562

    Answer by andreab562 at 10:41 PM on Jan. 7, 2011

  • When I was BF'ing DS he'd get constipated from time to time and the pediatrician told me to give him 1-2 oz of warm water. It helped every time.
    thebatesfamily

    Answer by thebatesfamily at 2:56 PM on Jan. 8, 2011

  • Constipation can be a result from a vaccine. get your childs iron level checked through your pediatrician. Speak with him about reducing the iron level your child is recieving. Many children today have gastrointestinal issues with in the first months of life.
    Tylenol has been recalled many times as it causes Asthma in children. I would check with Ped about maybe motrin or something other than tylenol. Parents need to be more aware of what is happening to their children, need to educate your selves about drugs, therapyies etc.. Sites like Safeminds.org, FDA recall center, being more alert as to what is happening out here.
    tamik981

    Answer by tamik981 at 3:47 PM on Jan. 8, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN